Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2000, 6:23 PM CDT for Castro County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 10, 2000, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 10, 2000, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Castro County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:23 PM CDT | Hail 1.25 | Dimmitt, TX | |
| Jun 10, 6:25 PM CDT | Hail 1 | Dimmitt, TX | Castro County Sheriff's office reported nickel to quarter size hail on Highway 385 north of Dimmitt. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986 WUUS54 KLUB 102323 SVRLBB TXC069-110015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 623 PM CDT SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASTRO COUNTY IN TEXAS * UNTIL 715 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EASTER...OR ABOUT 9 MILES NORTH OF DIMMITT...MOVING EAST-NORTHEAST AT 15 MPH. HAIL UP TO QUARTER SIZE AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS STORM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... EASTER... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3474 10250 3432 10250 3433 10201 3474 10201
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:10 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 1:10 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 110 PM CDT SAT JUN 10 2000 PLUME OF DEEP MOISTURE MOVING EAST WITH MID LEVEL DRYING EVIDENT OVER OUR AREA, INDICATIVE OF SOME SUBSIDENCE BUT ALSO STEEPER LAPSE. LOW LEVEL MOISTURE WONT BE GOING ANYWHERE, ERGO CONTINUED CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/STORMS WITH FAIRLY HIGH CAPE/LOW CIN. RISK OF EXCESSIVE RAIN REDUCED BY EASTWARD DISPLACEMENT OF TROPICAL PLUME, HOWEVER, WEAK FLOW ALOFT AND HIGH SURFACE DEW POINTS POINT TO LOCALLY HEAVY RAIN WITH ANY STORMS THAT DEVELOP. ISOLATED SEVERE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING WITH HIGH INSTABILITY AND DRY AIR ALOFT. PRELIMINARY: FRIONA/TULIA 63/86/63/86 2323 CHILDRESS 68/88/68/90 2323 BROWNFIELD/LUBBOCK 65/88/65/88 2323 ASPERMONT 70/86/70/88 3333 .LBB...NONE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 42 min |
| Jun 10, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.